heart rhythm and carotid sinus rhythm feel different after ablation
I have experienced bouts of tachycardia since I was 17 years old, somewhat infrequent ( once to twice a year). At age 30 I had an ablation for svt. After the ablation I started having more frequent tachycardia but this time a bit slower rate than before. Unfortunately this time it feels just as bad, hits me multiple times in the day. It often happens after changing position like bending over to pick something off the floor and then BAM! I can feel my heart beating at one rhythm and I have another rhythm sensation in my neck near my carotid sinus. They seem to conflict. So my pulse will read 120 (used to get to 200) and my carotid sinus area feels like it has its own heart rate in the higher hundreds. Feels like my heart is going to jump right out of my neck. Has anyone experienced such a thing? I take 25 mg atenolol.
Hi, I'm sorry to hear your ablation hasn't really helped with your problem. I am due to have an ablation for svt in a couple of months time. Sorry i have no advise for the feeling you get in your neck. I just wanted to ask do you also sufer from pvcs? If you do did they get worse or better with the ablation for svt?
I don't know if i have pvcs. what do they feel like? I hope your ablation goes great. I know it works for many. I am not sure my dr. is that great. I lost faith in him and maybe should have shopped around some more. I am so fatigued all of the time. Best of luck. The procedure itself was easy but I was a nervous wreck and they couldn't get the iv started and I had a really hard time getting to sleep with the anesthesia!
If this is an everyday occurrence then a holter monitor should be able to register these irregular beats and it can show if they are from the lower or upper chambers.
If you feel it in the carotid it could be that the ventricles pumpout more blood than the prior beat. When you have irregular beats the blood may not be pumped out evenly, so you feel a gush in the neck.
It could also mean that the carotid has some blockage, or constiction; in which case you should have it checked out.
High blood pressure could possibly be a cause also.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.